Skip to main content

Algorithms for solving systems of linear diophantine equations in integer domains

Abstract

Algorithms are described that solve homogeneous systems of linear Diophantine equations over natural numbers and over the set {0, 1}. Properties of the algorithms and their time estimates are given.

References

  1. T. Murata, “Petri Nets: Properties, analysis, and applications,” Proc. IEEE, 77, No. 4, 541–580 (1989).

    Article  Google Scholar 

  2. F. Baader and J. Ziekmann, “Unification theory,” in: Handbook of Logic in Artificial Intelligence and Logic Programming, Univ. Press, Oxford (1994), pp. 1–85.

    Google Scholar 

  3. E. Contenjean and H. Devie, “An efficient algorithm for solving systems of Diophantine equations, ” Inform. Comput., 113, No. 1, 143–172 (1994).

    Article  Google Scholar 

  4. M. Clausen and A. Fortenbacher, “Efficient solution of linear Diophantine equations,” Journ. Symbol. Comput., 8, Nos. 1–2, 201–216 (1989).

    MATH  MathSciNet  Article  Google Scholar 

  5. E. Domenjoud, “Outils pour la deduction automatique dans les theories associatives-commutatives, ” Thes. de Doct. d’Univ., Univ. de Nancy I (1991).

  6. H. Comon, “Constraint solving on terms: Automata techniques (Preliminary lecture notes),” in: Intern. Summer School on Constraints in Computational Logics (Gif-sur-Yvette, France, Sept. 5–8, 1999), Gif-sur-Yvette (1999).

  7. P. Gordan, “Ueber die Auflosung linearen Gleidungen mit reallen Coefficienten,” Math. Ann., No. 6, 23–28 (1873).

    Google Scholar 

  8. D. Hilbert, “Ueber die Theorie der algebraischen Formen,” Math. Ann., No. 36, 473–534 (1890).

  9. S. L. Kryvyi, “Algorithms of solution of systems of linear Diophantine constraints over the set {0,1},” Kibern. Sist. Anal., No. 5, 58–69 (2003).

  10. S. Krivoi, “A criterion of compatibility of systems of linear Diophantine constraints,” Lect. Notes Comp. Sci., No. 2328, 264–271 (2002).

  11. O. V. Usatyuk, “Realization of the incremental version of an algorithm for checking the compatibility of systems of linear Diophantine equations in the field of natural numbers,” USiM, No. 3, 26–32 (2002).

  12. M. Hermann, L. Juban, and P. G. Kolaitis, “On the complexity of counting the Hilbert basis of a linear Diophantine system,” Lect. Notes Comp. Sci., No. 1705, 13–32 (1999).

Download references

Author information

Authors and Affiliations

Authors

Additional information

__________

Translated from Kibernetika i Sistemnyi Analiz, No. 2, pp. 3–17, March–April 2006.

Rights and permissions

This article is published under an open access license. Please check the 'Copyright Information' section either on this page or in the PDF for details of this license and what re-use is permitted. If your intended use exceeds what is permitted by the license or if you are unable to locate the licence and re-use information, please contact the Rights and Permissions team.

About this article

Cite this article

Kryvyi, S.L. Algorithms for solving systems of linear diophantine equations in integer domains. Cybern Syst Anal 42, 163–175 (2006). https://doi.org/10.1007/s10559-006-0050-2

Download citation

  • Received:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s10559-006-0050-2

Keywords

  • linear Diophantine equation
  • basis of a solution set
  • minimal supported set of solutions